April 19 2006, 4:19 pm PT | Posted in: Drugs
I have been talking propecia for about two weeks and I have been experiencing wierd side effects like anxiety attacks, feeling out of it, slight mood swings, etc. However, when I asked my doctor about it, he said that he had never heard of anything like it. There are a number of people online who have complained about similar side effects and I feel that these symptoms are a direct result of propecia. I was wondering if you had ever encountered any similar cases and if so will these side effects go away. Thanks
Finasteride blocks the conversion of testosterone to DHT. As a result, there will be a temporary increase in testosterone and changes in androgens as well which might (theoretically) produce side effects like those experienced by women with PMS. One of my patients had a real complaint like this and he was a very credible physician. When he stopped the Propecia the symptoms went away. Can hormonal imbalance affect mood swings? Possibly! Some patients have repored changes in the way they feel on Propecia and I have generally discounted these report but now I will make a note of this and watch for more patient comments and blog emails that bring this up. I aleady spoke to a Merck rep about it and hopefully the verbal report will work its way back to headquarters. If I hear more of these type of complaints, I will be more vocal on sharing this with you through this blog.